MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-25
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 10/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 25mm portico valve was selected for an implant.During the procedure the patient's activated clotting time was 350 seconds.Heparin was administrated.During deployment the 25mm portico valve migrated into the ascending aorta.The implant depth at deployment was 3mm and at release was 3mm.There was mild calcification to allow anchoring.The device was snare towards the highest part of the ascending aorta with a non-abbott device.An angiography performed of the aortic root that showed a leak and pericardial effusion.Gradient was measured at 11mmhg with evidence of prosthetic regurgitation.A valve in valve procedure was performed with a new 27mm portico valves that had a final depth of 3mm and a mean gradient of 5mmhg.Post deployment, transthoracic echocardiography showed a trace paravalvular leak without changes to the pericardial effusion and an ejection fraction of 30%, with improvement in contractility.A pericardiocentesis was performed draining 700cc.There was significant decrease in the effusion.About 45 minutes after the end of the procedure with no increase in effusion.The patient was transfer into the coronary unit with mechanical ventilation, vasopressors and inotropic support.Patient status was noted as recovering.The annulus dimensions was noted as perimeter of 69mm.There was no interaction between the delivery system and the deployed valve.It was noted that the patient had a pericardial effusion prior to the implant of the portico valve.The pericardial effusion was due to a previous procedure where the patient had a coronary perforation.The patient's hemodynamic changes were related to the pericardial effusion, low pressure and low wall mobility.
 
Additional Manufacturer Narrative
An event of the valve migrating after implant was reported.Also reported was pericardial effusion which was due to a previous procedure where the patient had a coronary perforation.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
N/a.

Brand Name
PORTICO
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15652519
Report Number2135147-2022-01730
Device Sequence Number20324876
Product Code NPT
UDI-Device Identifier05415067012487
UDI-Public05415067012487
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2024
Device Model NumberPRT-25
Device Catalogue NumberPRT-25
Device Lot Number8568973
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown